Pacific Journal of Mathematics

Nonsymmetric projections in Hilbert space.

V. J. Mizel and M. M. Rao

Article information

Source
Pacific J. Math., Volume 12, Number 1 (1962), 343-357.

Dates
First available in Project Euclid: 14 December 2004

Permanent link to this document
https://projecteuclid.org/euclid.pjm/1103036731

Mathematical Reviews number (MathSciNet)
MR0140952

Zentralblatt MATH identifier
0111.30703

Subjects
Primary: 47.40

Citation

Mizel, V. J.; Rao, M. M. Nonsymmetric projections in Hilbert space. Pacific J. Math. 12 (1962), no. 1, 343--357. https://projecteuclid.org/euclid.pjm/1103036731


Export citation

References

  • [4] Applications. We consider first in this section one simple appli- cation of the preceding work to a problem in probability and statistics. Our results help to clarify the situation. The operators considered operate on finite dimensional real spaces, and as is customary we consider them as matrices. Let (x, Ax) be the quadratic form of the symmetric, positive operator A on Euclidean n-
  • [1] G. Birkhoff, Moyennes des Fonctions Bornees, Colloq. International No. 24, du CNRS, Paris, 1950.
  • [2] J. S. Chipman and M. M. Rao, On the use of idempotent matrices in the treatment of linser restrictions in regression analysis, Technical Report No 10, University of Minnesota, 1959.
  • [3] J. Diximer, Position Relative de Deux Varietes Lineaires Fermees dans Un Espace de Hilbert, Revue Scientifique, SG (1948), 387-399.
  • [4] F. A. Graybill and G. Marsaglia, Idempotent matrices and quadratic forms in the general linear hypothesis, Ann. Math. Stat., 28 (1957), 678-686.
  • [5] P. R. Halmos, Finite Dimensional Vector Spaces, 2nd Ed., D. Van Nostrand, 1958.
  • [6] R. V. Hogg and A. T. Craig, On the decomposition of certain Chi-square variables, Ann. Math. Stat., 29 (1958), 608-610.
  • [7] E. R. Lorch, On a calculus of operators in reflexive vector spaces, Trans. Amer. Math. Soc, 45 (1939), 217-234.
  • [8] S. C. Moy, Characterization of conditional expectation as a transformationon function spaces, Pacific J. Math., 4 (1954), 47-63.
  • [9] F. Riesz and B. Sz.-Nagy, Functional Analysis, F. Ungar Publishing Co., New York, (Translation) 1955.
  • [10] G.-C. Rota, On the representation of averaging operators, Rend. Semi., Mat. Univ. Padova, 30 (1960), 52-64.
  • [11] G.-C. Rota, Spectral theory of smoothing operators, Proc. Nat. Acad. ScL, 46 (1960), 863-868.
  • [12] J. Seidel, Angles and distances in n-dimensional euclidian and noneuclidian geometry, L IL III, Konink. Ned. Adad. Wetensch, Series A, 58 (1955), 329-340, pp. 535-541.